Flood, Washington
- When
- March 29, 1:00 PM EST to 5:00 PM EST
- Where
- Washington forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.000, -75.717
1 ft at 330 PM, and fell below flood stage at 5 PM. Lock 3 Elizabeth rose to flood stage (20 feet) at 430 PM, crested at 20 ft, and fell below flood stage at 5 PM.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
On the Monongahela River, Lock 4 Charleroi rose to flood stage (28 feet) at 1 PM, crested at 28.1 ft at 330 PM, and fell below flood stage at 5 PM. Lock 3 Elizabeth rose to flood stage (20 feet) at 430 PM, crested at 20 ft, and fell below flood stage at 5 PM.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Mar 29, 11:00 AM EST, 2 hours earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 1100 AM EST TUE MAR 29 2005 .SHORT TERM (REST OF TODAY THROUGH WEDNESDAY)... RECENT SATELLITE DATA SHOWS CLOUDS BEGINNING TO BREAK UP ACROSS PARTS OF THE UPPER OHIO VALLEY, SO THE FORECAST OF PARTLY CLOUDY APPEARS REASONABLE FOR THIS AFTERNOON. DUE TO THE EXPECTED INCREASE IN SOLAR RADIATION, CURRENT TEMPERATURES IN THE 40S CAN STILL REACH HIGHS NEAR 60 THIS AFTERNOON. AM CONSIDERING MENTION OF PATCHY FOG FOR WEDNESDAY MORNING, DUE TO CURRENT LOW LEVEL MOIST CONDITIONS AND INVERSION FORMATION TONIGHT. HOWEVER, THERE MAY BE SUFFICIENT WIND TO KEEP VISIBILITIES FROM GETTING LOW ENOUGH FOR PUBLIC CONCERNS. && .PREVIOUS DISCUSSION... (ISSUED 258 AM EST TUE MAR 29 2005) SHORT TERM (TODAY THROUGH THURSDAY)... RIDGE OF HIGH PRESSURE BUILDING INTO THE FORECAST AREA TODAY WILL BRING SLOW CLEARING WITH SOME SUNSHINE BY AFTERNOON. A FEW RAIN SHOWERS MAY LINGER IN THE SOUTHERN MOUNTAINS THIS AM BEFORE ENDING. THE HIGH PRESSURE WILL BRING DRY WEATHER FOR TUESDAY NIGHT INTO WEDNESDAY EVENING. A COLD FRONT APPROACHING THURSDAY WILL BRING A RISK OF SHOWERS BY DAYBREAK THURSDAY WITH A CHANCE OF SHOWERS THROUGH THE DAY. LONG TERM (THURSDAY NIGHT THROUGH MONDAY)... A STORM MOVING OUT OF THE SOUTHEAST ON FRIDAY WILL BRING SHOWERS FOR THURSDAY NIGHT THROUGH THE DAY FRIDAY AND INTO SATURDAY MORNING BEFORE ENDING. THE COLD FRONT WITH THE SYSTEM WILL BRING COOLER TEMPS FOR THE WEEKEND WITH DRY WEATHER FOR LATE SATURDAY THROUGH MONDAY AS A RIDGE OF HIGH PRESSURE DOMINATES. AVIATION... IFR/MVFR CEILINGS EARLY THIS MORNING WILL CLEAR BY AFTERNOON WITH VFR CONDITIONS EXPECTED AT ALL AIRPORTS BY 18Z. A RIDGE OF HIGH PRESSURE BUILDING IN THIS AFTERNOON WILL KEEP VFR CONDITIONS THROUGH TONIGHT. PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 520 AM EST TUE MAR 29 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-301018- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 520 AM EST TUE MAR 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The national radar mosaic for the moment the first event began.
3 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5436735, 5436736, 5436734.